Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 95, NWS Los Angeles, CA

July 13, 2021

NWS Los Angeles, CA issued this small craft advisory at Jul 13, 2021, 5:35 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2021, 5:35 PM PDT (00:35 UTC)
Expired
Jul 13, 2021, 11:00 PM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

002 
WHUS76 KLOX 140035
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
535 PM PDT Tue Jul 13 2021

PZZ673-140600-
/O.NEW.KLOX.SC.Y.0095.210714T0035Z-210714T0600Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
535 PM PDT Tue Jul 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
1 follow-up statement
916 
WHUS76 KLOX 140624
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1124 PM PDT Tue Jul 13 2021

PZZ673-140730-
/O.EXP.KLOX.SC.Y.0095.000000T0000Z-210714T0600Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
1124 PM PDT Tue Jul 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Gusty NW winds have lowered to below Small Craft Advisory
thresholds. There will be gusts to 20 kt for a few more hours
tonight.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 4:32 PM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 13, 4:32 PM PDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
432 PM PDT Tue Jul 13 2021

.SYNOPSIS...13/136 PM.

A cooling trend will bring temperatures down to near to slightly
below normal by mid to late week as high pressure weakens over
the west coast and onshore flow increases. Coastal night through
morning low clouds will work their way into the coastal
valleys by Wednesday. A minor warming trend is expected over the
weekend into next week.

&&

.SHORT TERM (TDY-FRI)...13/133 PM.

Clouds and showers have been slow to dissipate today across
LA/Ventura Counties after dropping light rain amounts in short but
moderate to heavy bursts earlier today. Expecting to continue to
see clouds dissipating through the afternoon but can't rule out a
stray shower, especially in the mountains.

The remainder of the forecast is largely unchanged. The cooling
trend that began Monday will continue through the end of the
week, though many parts of LA/Ventura Counties will see a bump in
temps Wednesday after today's unexpected clouds and showers
prevented temps from reaching their full (clear sky) potential.
Onshore flow expected to get a little stronger each day through
Friday which will also help pull marine layer stratus a little
farther inland during the early morning hours. Some coastal/valley
areas will be back to normal or even a little below normal as
early as Tuesday and those trends will reach the mountains and far
interior areas Wednesday and Thursday. By Thursday most areas will
be at least 1-3 degrees below normal and as much as 4-8 degrees
below normal for interior SLO County and some of the coastal
valleys.

.LONG TERM (SAT-TUE)...13/147 PM.

High pressure near the four corners is expected to start building
again Sunday into early next week. This one will be centered
farther north and east than the last heat wave so the warming
trend will not be as significant as before. However, temperatures
are expected to climb back above 100 across the Antelope Valley
and close to 100 for the warmer coastal valleys. Onshore flow will
remain in place though it will be weakening with time so some
warming is expected for coastal areas as well, though the marine
layer will still have a significant role there.

Potentially the bigger story next week will be the increase in
monsoon moisture as both models show a couple of tropical systems
moving off Mexico into the Pacific. Upper level flow around the 4
corners high will be favorable for moisture advection into the
area and if those tropical systems develop and track as models
expect there's a reasonable chance that southwest California will
see increasing humidity and shower/thunderstorm chances as early
as Sunday or Monday, but more likely Tuesday and Wednesday. Not
quite enough confidence this far out to go with thunderstorms yet
but if projections remain the same over the next few days will
likely start adding pops to the forecast. In these scenarios
showers/storms are not always just confined to the mountains and
deserts.

&&

.AVIATION...13/2332Z.

At 2315Z, the marine inversion at KLAX was based at 1200 feet.
The top of the inversion was 3500 feet with a temperature of
26 degrees Celsius.

Overall, moderate to high confidence in 00Z TAF package. High
confidence in CAVU conditions for KPRB/KPMD/KWJF. For coastal
sites, high confidence in return of CIG/VSBY restrictions tonight,
but moderate confidence in timing. For coastal valleys sites,
moderate confidence in CAVU conditions through the period.

KLAX...Overall, moderate confidence in 00Z TAF. High confidence in
return of CIG/VSBY restrictions, but only moderate confidence in
timing (could be +/- 3 hours of current 03Z forecast) and flight
category (there's a 30% chance of CIG/VSBY restrictions remaining
at MVFR levels). No significant easterly wind component expected.

KBUR...Moderate confidence in 00Z TAF. There is a 40% chance of
IFR conditions developing 06Z-17Z.

&&

.MARINE...13/123 PM.

For the Outer Waters, moderate to high confidence in current
forecast. Through Thursday afternoon, winds and seas will remain
below SCA levels. For Thursday night through Sunday there is a
50%-60% chance that winds will increase to SCA levels, starting in
the northern zone (PZZ670) Thursday night and spreading to the
rest of the outer waters by Fri night.

For the Inner Waters north of Point Concpetion, moderate to high
confidence in current forecast. High confidence in winds and seas
remaining below SCA levels through Fri night. For Saturday and
Sunday, there is a 50% chance of SCA level winds mainly during
the afternoon and evening hours.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. There is a 30%-40% chance of SCA
level gusts across the western half of the Santa Barbara Channel
Friday and Saturday, mainly afternoons and evenings. Otherwise,
winds and seas are expected to remain below SCA levels through
Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (FRI-TUE).

Increasing monsoon moisture may bring a chance of showers and
thunderstorms to the area next week.

&&

PUBLIC...MW
AVIATION...RAT
MARINE...Sirard
SYNOPSIS...MW

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.